MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2060-040
Medical Device Problem Codes Off-Label Use (1494); Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the patient came in due to a stroke and the procedure was to treat a mildly calcified vessel in the left carotid artery.Pre-dilatation was performed with a 4.0x40mm armada balloon without issue.Thrombectomy was performed.The 6.0x40mm armada percutaneous transluminal angioplasty (pta) catheter was prepared (air aspiration) outside the anatomy prior to use without any issues.There was no resistance during advancement through a telescoping catheter.However, the armada was inflated once to nominal pressure and the balloon ruptured.It was noted that when removing the balloon, there was resistance noted as the balloon would not pull back into the catheter.The balloon and catheter were then proceeded to be pulled out together.The patient had prior stents in the iliacs.There was resistance felt as the balloon was being pulled out through the iliacs and the tip separated.The tip was left in the patient free floating in the aorta around the level of the renal artery.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
H6: device code 1494- indication for use.Visual analysis was performed on the returned device.The reported balloon rupture and separation were confirmed.The difficulty removing was not tested due to the condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other incidents and/or complaints reported from this lot.It should be noted that the armada 35 instructions for use states: ¿the device is intended for dilatation of lesions in the renal, iliac, femoral, popliteal, tibial, and peroneal arteries and for the treatment of obstructive lesions of native or synthetic arteriovenous dialysis fistulae.¿ the investigation determined that the reported difficulties resulting in foreign body in patient were likely due to circumstances of the procedure.It is likely that the balloon rupture was the result of interaction with the anatomy calcification.There were no leaks reported during preparation, suggesting that the damage was not pre-existing.In addition, the resistance noted during removal and radial separation of the balloon material was likely the result of the ruptured balloon material catching on the introducer sheath or anatomy during removal.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13192123
Report Number2024168-2022-00234
Device Sequence Number20345012
Product Code LIT
UDI-Device Identifier08717648155260
UDI-Public08717648155260
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberB2060-040
Device Catalogue NumberB2060-040
Device Lot Number90917G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/21/2021
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TELESCOPING CATHETER
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight50 KG